What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Apr 7, 5:26 PM EST, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 7, 5:26 PM EST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
626 PM EDT Mon Apr 7 2025
.SYNOPSIS...
A cold front will impact the region through this evening,
followed by high pressure building into the region through the
middle of the week. Another cold front will move through late
in the week.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Main convective line is pressing through the western reaches of
the forecast area...best looking storms of the day. Convective
parameters are still not shabby with a narrow axis of 500-1000
J/Kg...effective bulk shear of 50 knots plus and 2-4 units of
SCP. Given that, tornado watch was extended until 8 pm.
Latest surface obs place the location of an approaching cold front
across central South Carolina southward into central Georgia and the
FL Panhandle. Convection will continue to push eastward across the
forecast area ahead of the front, with showers and storms clearing
the coast by evening. A few strong, perhaps severe, thunderstorms
are possible with the leading edge of convection. Damaging wind
gusts will remain the primary hazard within these storms. Limiting
factors exist, such as poor mid-level lapse rates, keeping a lid on
widespread deep convection. Additionally, forecast soundings at KCHS
have trended toward limited instability and SBCAPE values peaking
around 900 J/kg. lastly, a Tornado Watch remains in effect for the
majority of the southeast GA counties and the southeast SC counties
bordering the Savannah River through 6PM this evening for the
possibility of an isolated tornado in those counties.
Overnight, cold air advection will ramp up behind the front with
850mb temperatures dropping to 5-8C by daybreak Tuesday, with the
NAM showing even colder values around 3-6C. A dry air mass will
filter into the area from the west and cloud coverage will begin to
clear after midnight, especially inland. The pressure gradient will
keep surface winds elevated through midnight, and becoming light a
few hours prior to daybreak Tuesday. With that, low temperatures are
forecast to range from the upper 40s across the interior counties to
the low to mid 50s closer the coast. Upper 50s could be present
along the beaches and Downtown Charleston where in close proximity
to the relatively warm waters.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
Southern stream short-wave energy will be advancing through the Deep
South and southeast region on Tuesday helping to push a secondary
surface boundary down through the southeast Tuesday afternoon
into the evening. Forecast is looking to remain dry, although
some lingering cloud cover will persist across the region.
Certainly a cooler and much more comfortable day on tap with
highs dipping back into the lower to middle 70s and surface
dewpoints falling back through the 40s.
Surface high pressure builds into the region in earnest Tuesday
night into Wednesday and dominates through Thursday, with modestly
gusty northeasterly surge developing heading into midweek. This will
deliver reinforcing cooler and drier air with highs Wednesday in the
upper 60s to lower 70s. Temperatures rebound by Thursday back to
around if not slightly above normal (mid to upper 70s). A couple of
cool nights ahead as well with lows spanning the 40s Tuesday and
Wednesday nights (warmer at the beaches), back into the 50s Thursday
night.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Pacific short-wave energy will be diving down through the central
CONUS through midweek and into the eastern/southeastern U.S. at the
end of the week. This is expected to drive another area of low
pressure through the mid Atlantic region and surface cold front
through the local forecast area...currently slated for the daytime
hours on Friday. This will bring our next chance for showers
although for now...keeping PoPs capped at chance/scattered. Recent
guidance depicts somewhat meager instability ahead of the front, a
few to several hundred J/Kg MUCAPE, with the greater amounts across
southeast/southern Georgia. Suppose some TSRA is possible but for
now the forecast will not include thunder.
Behind the front, quiet and rain-free weather returns along with
another push of cooler air spreading into the region for next
weekend. Highs only in the middle 60s to lower 70s on Saturday,
lower to middle 70s on Sunday, before warming back into the 80s on
Monday.
&&
.AVIATION /22Z MONDAY THROUGH SATURDAY/...
A solid band of showers and thunderstorms is timed to arrive at
KCHS, KJZI, KSAV between 20-24Z, highlighted with TEMPOs. Some
of these leading thunderstorms could become strong to severe
and produce damaging wind gusts. Behind the leading edge, a
period of stratiform rain or showers with embedded thunderstorms
should continue into the evening, along with a wind shift from
the west dropping to around 10 kt. MOS guidance indicates IFR
to MVFR stratus will spread across the terminals as the rain
ends and remain through the first half of the night. Dry air
should increase across the region a few hours after midnight,
yielding VFR conditions just before daybreak Tuesday.
Extended Aviation Outlook: VFR conditions are expected through
much of the week. Flight restrictions are possible Friday as a
cold front moves through.
&&
.MARINE...
Tonight, the cold front should sweep east of the marine zones this
evening. In the wake of the front, winds will veer from west-
northwest, with gusts below 25 kts. Wave heights should gradually
subside to 3 to 5 ft by late tonight. All Small Craft Advisories
are scheduled to end before daybreak Tuesday.
Tuesday through Saturday: Marine conditions improve on Tuesday,
although another wind surge is expected late Tuesday night into
Wednesday as high pressure builds. Gusts near 25 knots could support
Small Craft Advisories over portions of the waters. In addition, 6
ft seas over the outer Georgia waters could return and persist into
Thursday. The next cold front will move through on Friday, with
conditions currently below advisory levels. No marine concerns are
anticipated for Saturday.
Rip Currents: Monday and Tuesday: Gusty south winds ahead of a cold
front into this evening in combination with 7-8 second swells
supports a High Risk at all beaches. With the winds shifting to the
NE and diminishing on Tuesday post-FROPA, a Low Risk of rips will
return to the forecast.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...High Risk for Rip Currents until 8 PM EDT this evening for GAZ117-
119-139-141.
SC...High Risk for Rip Currents until 8 PM EDT this evening for
SCZ048>051.
MARINE...Small Craft Advisory until 8 PM EDT this evening for AMZ330.
Small Craft Advisory until 6 AM EDT Tuesday for AMZ350-374.
Small Craft Advisory until 11 PM EDT this evening for AMZ352-
354.
&&
NEAR TERM...Adam/BRS
SHORT TERM...Adam/ETM
LONG TERM...Adam/ETM
AVIATION...Adam/BRS
MARINE...Adam/BRSHazardous weather outlook, Apr 7, 5:03 PM EST, 1 hour 45 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
603 PM EDT Mon Apr 7 2025
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-082215-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
603 PM EDT Mon Apr 7 2025
This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.
.DAY ONE...Tonight.
See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:
- Rip Current
- Severe Thunderstorm
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
&&
The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs
In the hours before
Special weather statement, Apr 7, 1:04 PM EST, 5 hours 44 minutes before
Special Weather Statement
National Weather Service Charleston SC
204 PM EDT Mon Apr 7 2025
GAZ114-137-071830-
Long GA-Tattnall GA-
204 PM EDT Mon Apr 7 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT TATTNALL AND LONG
COUNTIES UNTIL 230 PM EDT...
At 204 PM EDT, Doppler radar was tracking a line of strong
thunderstorms extending from 9 miles south of Reidsville to 28 miles
southwest of Donald, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Glennville, Donald, Mendes, Beards Creek, Noble, Lynn, Tison, Five
Points, Jennie and Jones Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
&&
LAT...LON 3179 8198 3182 8202 3182 8204 3186 8211
3190 8211 3189 8212 3191 8213 3191 8223
3192 8222 3206 8193 3205 8182 3203 8180
3201 8182 3198 8180 3197 8175 3187 8177
3184 8172 3167 8185 3176 8194 3179 8195
TIME...MOT...LOC 1803Z 242DEG 38KT 3196 8217 3174 8210 3154 8220
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
APTSpecial weather statement, Apr 7, 1:41 PM EST, 5 hours 7 minutes before
Special Weather Statement
National Weather Service Charleston SC
241 PM EDT Mon Apr 7 2025
GAZ100-101-SCZ042-047-071930-
Effingham GA-Bulloch GA-Inland Jasper SC-Hampton SC-
241 PM EDT Mon Apr 7 2025
...A STRONG THUNDERSTORM WILL IMPACT EFFINGHAM...JASPER...BULLOCH
AND HAMPTON COUNTIES UNTIL 330 PM EDT...
At 241 PM EDT, Doppler radar was tracking a strong thunderstorm near
Stilson, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ridgeland, Springfield, Guyton, Furman, Oliver, Clyo, Robertville,
Garnett, Tarboro and Pineland.
This includes I-95 in South Carolina between mile markers 21 and 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
&&
LAT...LON 3250 8156 3249 8155 3251 8154 3275 8107
3250 8087 3229 8154 3246 8163
TIME...MOT...LOC 1841Z 240DEG 37KT 3238 8151
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
APTSpecial weather statement, Apr 7, 4:35 PM EST, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Charleston SC
535 PM EDT Mon Apr 7 2025
GAZ087-088-072215-
Screven GA-Jenkins GA-
535 PM EDT Mon Apr 7 2025
...A STRONG THUNDERSTORM WILL IMPACT SCREVEN AND JENKINS COUNTIES
UNTIL 615 PM EDT...
At 535 PM EDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Millen, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Millen, Sylvania, Butts, Hiltonia, Rocky Ford, Woodcliff,
Scarboro, Hilltonia, Perkins and Emmalane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
&&
LAT...LON 3261 8200 3266 8208 3282 8215 3288 8212
3292 8208 3292 8196 3295 8186 3295 8182
3291 8177 3305 8154 3301 8149 3295 8151
3290 8148 3290 8146 3288 8148 3287 8145
3285 8146 3285 8144 3268 8171
TIME...MOT...LOC 2133Z 236DEG 46KT 3285 8203
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DPBSpecial weather statement, Apr 7, 5:25 PM EST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Charleston SC
625 PM EDT Mon Apr 7 2025
GAZ088-SCZ040-072300-
Allendale SC-Screven GA-
625 PM EDT Mon Apr 7 2025
...A STRONG THUNDERSTORM WILL IMPACT SCREVEN AND ALLENDALE COUNTIES
UNTIL 7 PM EDT...
At 625 PM EDT, Doppler radar was tracking a strong thunderstorm near
Martin, moving east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ulmer, Martin, Appleton, Millett, Baldock and Averill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3305 8154 3304 8156 3305 8157 3306 8156
3306 8157 3311 8160 3316 8154 3311 8136
3311 8128 3312 8124 3312 8119 3309 8116
3299 8154 3303 8156
TIME...MOT...LOC 2224Z 252DEG 34KT 3312 8150
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH
DPBSpecial weather statement, Apr 7, 6:21 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Charleston SC
721 PM EDT Mon Apr 7 2025
GAZ100-101-116-118-137-138-080000-
Inland Liberty GA-Inland Bryan GA-Bulloch GA-Inland Chatham GA-
Effingham GA-Long GA-
721 PM EDT Mon Apr 7 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM...LIBERTY...
CHATHAM...BRYAN...BULLOCH AND LONG COUNTIES UNTIL 8 PM EDT...
At 721 PM EDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Stilson to over Ludowici, moving
east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hinesville, Pooler, Springfield, Pembroke, Ludowici, Fort Stewart,
Godley Station, McIntosh, Lanier and Rincon.
This includes I-16 between mile markers 132 and 153.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3209 8172 3220 8166 3234 8164 3248 8128
3227 8123 3190 8142 3155 8168 3155 8170
3158 8170 3162 8177 3163 8177 3163 8179
3166 8181 3165 8181 3167 8185 3171 8188
3173 8191 3175 8191 3176 8193
TIME...MOT...LOC 2320Z 251DEG 42KT 3229 8150 3217 8152 3174 8179
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DPBSpecial weather statement, Apr 7, 6:26 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Charleston SC
726 PM EDT Mon Apr 7 2025
SCZ043>045-080000-
Inland Colleton SC-Inland Berkeley SC-Dorchester SC-
726 PM EDT Mon Apr 7 2025
...A STRONG THUNDERSTORM WILL IMPACT DORCHESTER...BERKELEY AND
COLLETON COUNTIES UNTIL 8 PM EDT...
At 726 PM EDT, Doppler radar was tracking a strong thunderstorm near
Canadys, moving northeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Saint George, Dorchester, Harleyville, Reevesville, Canadys,
Cross, Pregnall, Byrd, Giant and Indian Field.
This includes the following highways...
I-26 between mile markers 170 and 188.
I-95 in South Carolina between mile markers 63 and 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
&&
LAT...LON 3333 8050 3328 8048 3326 8043 3326 8036
3328 8035 3326 8032 3327 8030 3330 8025
3335 8024 3339 8024 3338 8023 3339 8022
3345 8022 3344 8020 3345 8020 3322 8010
3297 8071 3318 8079
TIME...MOT...LOC 2325Z 247DEG 36KT 3313 8063
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH
CPM